Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Random gaps under CH

Author: James Hirschorn
Journal: Trans. Amer. Math. Soc. 356 (2004), 1281-1290
MSC (2000): Primary 03E05; Secondary 03E40, 03E50, 28E15
Published electronically: November 25, 2003
MathSciNet review: 2034309
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if the Continuum Hypothesis is true, then one random real always produces a destructible $(\omega_1,\omega_1)$ gap.

References [Enhancements On Off] (What's this?)

  • [AT97] Uri Abraham and Stevo Todorčević, Partition properties of 𝜔₁ compatible with CH, Fund. Math. 152 (1997), no. 2, 165–181. MR 1441232
  • [Dow95] Alan Dow, More set-theory for topologists, Topology Appl. 64 (1995), no. 3, 243–300. MR 1342520, 10.1016/0166-8641(95)00034-E
  • [Hau36] Felix Hausdorff, Summen $\aleph_1$ von Mengen, Fund. Math. 26 (1936), 241-255.
  • [Hir00a] James Hirschorn, Random trees under CH, preprint, 2000.
  • [Hir00b] James Hirschorn, Towers of measurable functions, Fund. Math. 164 (2000), no. 2, 165–192. MR 1784706
  • [Hir01] James Hirschorn, Summable gaps, Ann. Pure Appl. Logic 120 (2003), no. 1-3, 1-63.
  • [Hir03] James Hirschorn, Random gaps, preprint, October 2003.
  • [Jec97] Thomas Jech, Set theory, 2nd ed., Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1997. MR 1492987
  • [Kan94] Akihiro Kanamori, The higher infinite, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1994. Large cardinals in set theory from their beginnings. MR 1321144
  • [Kun76a] Kenneth Kunen, $(\kappa,\lambda^*)$ gaps under MA, handwritten note, August 1976.
  • [Kun76b] Kenneth Kunen, Some points in 𝛽𝑁, Math. Proc. Cambridge Philos. Soc. 80 (1976), no. 3, 385–398. MR 0427070
  • [Lav79] Richard Laver, Linear orders in (𝜔)^{𝜔} under eventual dominance, Logic Colloquium ’78 (Mons, 1978) Stud. Logic Foundations Math., vol. 97, North-Holland, Amsterdam-New York, 1979, pp. 299–302. MR 567675
  • [Sch93] Marion Scheepers, Gaps in 𝜔^{𝜔}, Set theory of the reals (Ramat Gan, 1991) Israel Math. Conf. Proc., vol. 6, Bar-Ilan Univ., Ramat Gan, 1993, pp. 439–561. MR 1234288
  • [Sol71] Robert M. Solovay, Real-valued measurable cardinals, Axiomatic set theory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1971, pp. 397–428. MR 0290961
  • [TF95] S. Todorchevich and I. Farah, Some applications of the method of forcing, Yenisei Series in Pure and Applied Mathematics, Yenisei, Moscow; Lycée, Troitsk, 1995. MR 1486583
  • [Tod89] Stevo Todorčević, Partition problems in topology, Contemporary Mathematics, vol. 84, American Mathematical Society, Providence, RI, 1989. MR 980949
  • [Tod00] Stevo Todorčević, A dichotomy for P-ideals of countable sets, Fund. Math. 166 (2000), no. 3, 251–267. MR 1809418
  • [Woo84] W. Hugh Woodin, Discontinuous homomorphisms of $C( \Omega)$ and set theory, Ph.D. thesis, University of California, Berkeley, 1984.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03E05, 03E40, 03E50, 28E15

Retrieve articles in all journals with MSC (2000): 03E05, 03E40, 03E50, 28E15

Additional Information

James Hirschorn
Affiliation: Department of Mathematics, University of Helsinki, Helsinki, Finland
Address at time of publication: Centre de Recerca Matemàtica, Apartat 50, E-08193 Bellaterra, Spain

Keywords: Gap, destructible gap, random real, Continuum Hypothesis
Received by editor(s): October 1, 2001
Published electronically: November 25, 2003
Article copyright: © Copyright 2003 American Mathematical Society